Reactions 1680, p322 - 2 Dec 2017 Thrombocytopenia A 71-year-old man developed severe thrombocytopenia following administration of tirofiban [route, dosage and time to reaction onset not stated]. The man was diagnosed with an acute coronary syndrome with elevated ST-segment. His relevant medical history included myocardial infarction, hypertension, dyslipidaemia and weaned smoking. He was taking aspirin along with various drugs. He received tirofiban during coronary angiography. He also underwent a stent implantation on the anterior interventricular artery. He was started on precautionary anticoagulation with fondaparinux and combined anti-platelet aggregation with prasugrel and aspirin. On the following day, laboratory investigations showed thrombocytopenia with thrombocyte count of 27 G/L. On day 3, thrombocyte count was decreased to 9 G/L. The man was treated with platelet concentrate unit (PCU) transfusions. On request of the cardiologist, aspirin treatment was also maintained. He was given clopidogrel only when the platelet count elevated beyond 50 G/L. The platelet count decreased again to 7 G/L. On day 10, there was presence of the haemorrhagic mucosal signs. Therefore, he was seen by an internist. Other investigations were found to be negative. Eventually, he was started on prednisone. On day 2 from the start of prednisone, the platelets value was found to be >50 G/L. A tapering of prednisone dose after more than 10 days of treatment showed corticodependence led to increase of dosage, which showed a favourable response. The dose of prednisone was reduced again from day 31 and stopped on day 40 without relapse of thrombocytopenia. Author comment: "We report here the unusual case of a patient with prolonged thrombocytopenia secondary to tirofiban administration during coronary angiography." "We report a case of severe thrombocytopenia secondary to the administration of tirofiban." Christen J-R, et al. Long-lasting thrombocytopenia induced by glycoprotein IIb/IIIa inhibitor. Revue de Medecine Interne 38: 769-773, No. 11, Nov 2017. Available from: URL: http://doi.org/10.1016/j.revmed.2017.05.013 [French; summarised from a translation] - France 803284566 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
All the latest content is available, no embargo periods.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud